Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 252, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 5, 2024, 3:20 PM MDT for Los Alamos County, New Mexico. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2024, 3:20 PM MDT (21:20 UTC)
- Expired
- Sep 5, 2024, 5:15 PM MDT
- In force
- 115 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 90 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 4:00 PM MDT | FLASH FLOOD | Bandelier National Monu, NM | Damage reported throughout Bandelier National Monument from significant flash flooding. All trails are closed except one within the park. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647
WGUS55 KABQ 052120
FFWABQ
NMC028-052315-
/O.NEW.KABQ.FF.W.0252.240905T2120Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
320 PM MDT Thu Sep 5 2024
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Central Los Alamos County in north central New Mexico...
* Until 515 PM MDT.
* At 320 PM MDT, Doppler radar indicated thunderstorms with very
heavy rain and hail moving slowly south across the warned area. Up
to 2 inches of rain have fallen along State Road 4 southwest of
Los Alamos. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Los Alamos and Bandelier National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
3579 10628 3581 10632 3581 10635 3582 10636
3581 10636 3581 10640 3592 10640 3591 10629
3588 10625 3586 10625 3586 10628
FLASH FLOOD...RADAR INDICATED
$$
Guyer2 follow-up statements
435
WGUS75 KABQ 052231
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
431 PM MDT Thu Sep 5 2024
NMC028-052315-
/O.CON.KABQ.FF.W.0252.000000T0000Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Alamos NM-
431 PM MDT Thu Sep 5 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT THIS
AFTERNOON FOR CENTRAL LOS ALAMOS COUNTY...
At 431 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 2 inches of rain have fallen over parts of the area, especially
along State Road 4 and State Road 501 south of Los Alamos, including
Bandelier. Additional rainfall amounts up to 0.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Los Alamos and Bandelier National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
&&
LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
3579 10628 3581 10632 3581 10635 3582 10636
3581 10636 3581 10640 3592 10640 3591 10629
3588 10625 3586 10625 3586 10628
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Guyer284
WGUS75 KABQ 052315
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
515 PM MDT Thu Sep 5 2024
NMC028-052325-
/O.EXP.KABQ.FF.W.0252.000000T0000Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Alamos NM-
515 PM MDT Thu Sep 5 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL LOS ALAMOS COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
3579 10628 3581 10632 3581 10635 3582 10636
3581 10636 3581 10640 3592 10640 3591 10629
3588 10625 3586 10625 3586 10628
$$
GuyerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:44 PM MDT, 36 minutes earlier.
Area forecast discussion, Sep 5, 2:44 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 244 PM MDT Thu Sep 5 2024 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 213 PM MDT Thu Sep 5 2024 A backdoor cold front is progressing southwest across the area and will result in a strong east canyon wind into the Rio Grande and Upper Tularosa Valleys this evening. The front is also kicking off storms this afternoon across north central NM, but coverage and intensity are both forecast to trend up going into early evening as storms move southeast across central and into south central NM. Some storms may become strong to severe and flash flooding is possible on area burn scars. A slow warming trend is forecast this weekend through early next week, with daytime temperatures rising above normal most area by Tuesday. Daily rounds of storms are forecast from this weekend through early next week, but will be limited in coverage and favor the mountains. && .SHORT TERM... (This evening through Friday night) Issued at 213 PM MDT Thu Sep 5 2024 A sharp shortwave trough/weakly closed low over Colorado is shifting southward this afternoon. An attendant cold front push into northeast NM and spilled through the gaps of the Central Mt Chain this morning. Moist low level upslope combined with lift from the upper trough has allowed showers and thunderstorms to develop over the northern mountains. These storms will continue to increase in coverage through the afternoon and evening as they shift southward. Heavy rainfall will be a concern, as flash flood warnings have already been issued for Hermits Peak/Calf Canyon and elsewhere. Enough instability is also in place for a few storms to become strong or severe through the evening, including within the ABQ Metro area. Strong wind gusts seem to be the primary threat though some hail is also possible. As storms east of the Central Mt Chain slide southward, surface high pressure will build in behind them which will effectively reinforce the cold front from this morning and push it farther westward. Though a strong or severe storm may bring strong winds to ABQ, an east canyon wind is also expected through the evening due to the increasing pressure gradient. Gusts up to 50 mph will be likely, and a Wind Advisory has been issued to account for this. State Fair attendees will need to be prepared for adverse weather this evening. Another concern this evening is the burn scars around Ruidoso. CAMs have been hinting at thunderstorms developing mid to late afternoon over or near Sierra Blanca peak, potentially impacting the South Fork burn scar, but the bigger complex of storms will impact the area between 7pm and midnight. It's possible more than one round of storms will impact these burn scars. Storm coverage will decrease after midnight, though isolated showers will remain possible across eastern NM. Low clouds will again be possible, but the strong winds should limit the fog potential. On Friday, the upper level high will shift eastward a bit more over NM as a upper level trough moves over the PacNW. Conditions will be fairly stable under the high. Thus only isolated thunderstorm activity is expected mainly over the southern reaches of the CWA, to include near Ruidoso. Near to below normal temperatures are expected. Quiet conditions are expected Friday night. && .LONG TERM... (Saturday through Wednesday) Issued at 213 PM MDT Thu Sep 5 2024 The upper high is forecast to weaken from 592dam to 590dam at 500mb over the weekend and hold over the Four Corners bringing a slow warming trend, mainly due to recovery from the current backdoor cold front, with rounds of daytime heating triggered convection. Coverage will trend up slightly Sunday compared to Saturday, mainly due to improved instability from warmer temperatures. The upper high is forecast to weaken further Monday through Wednesday as an upper level trough/low along the west coast moves inland toward the Great Basin. Lower pressure heights associated with the upper level trough/low will spread over western NM by Thursday as the trough moves slowly east into the Intermountain West, bringing stronger winds in the lower boundary layer. Plenty of forecast uncertainty beyond Thursday of next week given differences among the 12Z medium range model solutions with the handling of the upper level trough/low moving east across the Intermountain West and potential to pick up tropical moisture from near the Baja Peninsula. && .AVIATION... (18Z TAFS) Issued at 1133 AM MDT Thu Sep 5 2024 Showers and thunderstorms are already beginning to develop across north central and northeast NM late this morning. These storms will increase in coverage and intensity through mid afternoon across northern NM. Storms will generally shift south- southeastward and track across much of central and eastern NM through the evening hours. MVFR cigs/vsby in heavy rain as well as gusty winds in excess of 40kt and hail will be possible with the stronger storms. Additionally, the backdoor cold front that has weakly pushed through the gaps of the central mountain chain will be reinforced by the convection today, and a stronger gap wind will impact KABQ/KSAF this evening. Gusts up to 45kt will be possible, though thunderstorms in the vicinity of ABQ may alter the direction at times. East winds will taper off late tonight. Much of the thunderstorm activity will taper off by midnight, though some showers may persist across eastern NM overnight. && .FIRE WEATHER... Issued at 213 PM MDT Thu Sep 5 2024 Numerous showers and thunderstorms will continue to march south- southeast through the evening, impacting much of central and eastern NM. Some storms will have gusty winds, hail and heavy rainfall which may lead to flooding. Much less activity is expected on Friday as stable conditions will prevail across the area. Isolated to scattered thunderstorm activity will return this weekend and into early next week favoring the northern mountains as moisture is recycled under the upper high. Temperatures will gradually warm as well. By the middle of next week, daytime RH values may drop below 15 percent across portions of western NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 85 57 87 / 0 0 0 5 Dulce........................... 43 81 47 82 / 10 5 5 20 Cuba............................ 48 78 50 80 / 10 5 0 10 Gallup.......................... 49 84 50 84 / 0 5 0 10 El Morro........................ 52 78 48 80 / 10 5 0 10 Grants.......................... 52 81 47 83 / 10 5 0 10 Quemado......................... 52 79 50 81 / 10 5 5 5 Magdalena....................... 55 76 53 78 / 50 5 0 0 Datil........................... 51 75 48 78 / 30 10 0 0 Reserve......................... 50 84 49 85 / 20 20 5 0 Glenwood........................ 57 86 57 87 / 20 30 5 0 Chama........................... 41 74 44 76 / 20 5 5 20 Los Alamos...................... 52 74 54 78 / 50 5 0 10 Pecos........................... 48 74 49 77 / 70 10 0 10 Cerro/Questa.................... 42 73 46 77 / 40 5 0 20 Red River....................... 37 64 39 66 / 50 5 0 30 Angel Fire...................... 33 69 34 70 / 60 10 0 30 Taos............................ 41 76 45 79 / 40 5 0 20 Mora............................ 43 71 43 76 / 70 10 0 30 Espanola........................ 52 82 53 86 / 50 5 0 10 Santa Fe........................ 50 76 52 79 / 70 5 0 10 Santa Fe Airport................ 51 80 51 82 / 60 5 0 5 Albuquerque Foothills........... 58 81 59 84 / 70 5 0 0 Albuquerque Heights............. 59 83 60 86 / 70 5 0 0 Albuquerque Valley.............. 58 84 59 88 / 60 5 0 0 Albuquerque West Mesa........... 60 83 59 87 / 50 0 0 0 Belen........................... 58 84 56 86 / 70 5 0 0 Bernalillo...................... 58 84 58 88 / 50 5 0 0 Bosque Farms.................... 56 83 56 86 / 70 5 0 0 Corrales........................ 58 85 58 88 / 50 5 0 0 Los Lunas....................... 57 83 56 86 / 70 5 0 0 Placitas........................ 55 80 56 84 / 60 5 0 0 Rio Rancho...................... 60 83 59 87 / 50 5 0 0 Socorro......................... 60 86 60 87 / 60 5 0 0 Sandia Park/Cedar Crest......... 50 74 51 78 / 70 5 0 5 Tijeras......................... 54 77 53 80 / 70 5 0 5 Edgewood........................ 51 76 49 81 / 70 5 0 0 Moriarty/Estancia............... 49 78 46 82 / 70 5 0 0 Clines Corners.................. 48 73 50 76 / 70 5 0 0 Mountainair..................... 51 75 49 79 / 80 5 0 0 Gran Quivira.................... 51 75 49 79 / 80 5 0 0 Carrizozo....................... 58 79 55 81 / 70 10 5 0 Ruidoso......................... 51 69 50 72 / 70 30 5 10 Capulin......................... 46 76 49 77 / 30 5 0 30 Raton........................... 46 79 48 82 / 30 5 0 30 Springer........................ 49 79 49 82 / 50 5 0 20 Las Vegas....................... 46 74 47 78 / 70 5 0 10 Clayton......................... 55 79 56 82 / 20 0 0 10 Roy............................. 52 77 52 79 / 50 5 0 10 Conchas......................... 60 83 58 86 / 50 0 0 0 Santa Rosa...................... 58 79 56 81 / 60 5 0 0 Tucumcari....................... 58 82 56 84 / 30 5 0 5 Clovis.......................... 59 83 59 84 / 30 5 0 5 Portales........................ 59 83 59 85 / 30 5 0 5 Fort Sumner..................... 60 82 58 84 / 60 5 0 5 Roswell......................... 64 86 63 86 / 70 10 5 10 Picacho......................... 59 78 58 79 / 90 10 0 10 Elk............................. 54 75 54 79 / 80 20 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM MDT this evening for NMZ219. Flood Watch until 9 PM MDT this evening for NMZ214-215-229. Flood Watch through late tonight for NMZ226. && SHORT TERM...34 LONG TERM....11 AVIATION...34
In the hours before
Special weather statement, Sep 5, 12:04 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1204 PM MDT Thu Sep 5 2024
NMZ210-213-214-216-217-051830-
Upper Rio Grande Valley-Southern Sangre de Cristo Mountains-Espanola
Valley-Northern Sangre de Cristo Mountains-Tusas Mountains Including
Chama-
1204 PM MDT Thu Sep 5 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL TAOS AND EAST CENTRAL RIO
ARRIBA COUNTIES THROUGH 1230 PM MDT...
At 1204 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petaca to near Taos. Movement was southeast at
35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Taos, Petaca, Taos Pueblo, Ranchos De Taos, Arroyo Hondo, Talpa,
Arroyo Seco, Valdez, Los Cordovas, and El Prado.
This includes the following highways...
Highway 285 between Mile Markers 357 and 378.
Highway 64 between Mile Markers 235 and 260.
State Road 518 between Mile Markers 70 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3632 10599 3633 10547 3657 10556 3657 10607
TIME...MOT...LOC 1804Z 302DEG 30KT 3654 10600 3642 10560
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 1:21 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
121 PM MDT Thu Sep 5 2024
NMZ211-051930-
Jemez Mountains-
121 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RIO ARRIBA COUNTY
THROUGH 130 PM MDT...
At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Youngsville, or 18 miles northwest of Los Alamos,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Rio
Arriba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3607 10665 3615 10655 3604 10639 3600 10644
3600 10658
TIME...MOT...LOC 1921Z 310DEG 7KT 3607 10654
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 1:28 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
128 PM MDT Thu Sep 5 2024
NMZ229-051945-
Northeast Highlands-
128 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN MIGUEL COUNTY
THROUGH 145 PM MDT...
At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 8 miles northeast of Las Vegas, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central San
Miguel County.
This includes the following highways...
Interstate 25 between Mile Markers 349 and 361.
State Road 104 between Mile Markers 3 and 7.
State Road 518 between Mile Markers 4 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3567 10525 3578 10517 3572 10496 3556 10512
TIME...MOT...LOC 1928Z 310DEG 8KT 3569 10513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 1:46 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
146 PM MDT Thu Sep 5 2024
NMZ229-052015-
Northeast Highlands-
146 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Las Vegas, moving southeast at 15 mph.
HAZARD...Wind gusts of 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Vegas and Storrie Lake State Park.
This includes the following highways...
Interstate 25 between Mile Markers 346 and 361.
State Road 104 between Mile Markers 1 and 19.
State Road 518 between Mile Markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3567 10526 3577 10507 3562 10483 3546 10513
TIME...MOT...LOC 1946Z 323DEG 14KT 3563 10507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
GuyerSpecial weather statement, Sep 5, 2:41 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
241 PM MDT Thu Sep 5 2024
NMZ211-052100-
Jemez Mountains-
241 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS AND EAST CENTRAL
SANDOVAL COUNTIES THROUGH 300 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Alamos, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Los Alamos, Bandelier National Monument, and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3597 10624 3597 10625 3596 10624 3576 10625
3575 10626 3581 10645 3600 10645 3600 10624
TIME...MOT...LOC 2040Z 305DEG 8KT 3591 10636
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Sep 5, 3:04 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Thu Sep 5 2024
NMZ231-232-052130-
Eastern San Miguel County-Harding County-
304 PM MDT Thu Sep 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SAN MIGUEL AND WEST
CENTRAL HARDING COUNTIES THROUGH 330 PM MDT...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Solano, or 14 miles southwest of Mosquero, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern San
Miguel and west central Harding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3564 10396 3551 10429 3577 10439 3578 10438
3578 10437 3579 10436 3587 10420
TIME...MOT...LOC 2104Z 327DEG 16KT 3567 10418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:38 AM MDT | Special Weather Statement | ABQ | Taos | 22 min |
| Sep 5, 12:04 PM MDT | Special Weather Statement | ABQ | Taos | 26 min |
| Sep 5, 12:19 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 3 hr |
| Sep 5, 1:21 PM MDT | Special Weather Statement | ABQ | Los Alamos | 9 min |
| Sep 5, 1:28 PM MDT | Special Weather Statement | ABQ | San Miguel | 17 min |
| Sep 5, 1:46 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Sep 5, 1:55 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Sep 5, 2:11 PM MDT | Wind Advisory | ABQ | Bernalillo, Cibola, Sandoval, Torrance, Valencia | 8 hr |
| Sep 5, 2:19 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 3 hr |
| Sep 5, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 31 min |
| Sep 5, 2:41 PM MDT | Special Weather Statement | ABQ | Los Alamos | 19 min |
| Sep 5, 3:01 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval | 29 min |
| Sep 5, 3:04 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Sep 5, 3:30 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Sep 5, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 50 min |
| Sep 5, 3:42 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Sep 5, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 30 min |
| Sep 5, 4:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 19 min |
| Sep 5, 4:38 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 3 hr |
| Sep 5, 4:49 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Sep 5, 5:04 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 56 min |
| Sep 5, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 30 min |
| Sep 5, 5:20 PM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| Sep 5, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 28 min |
| Sep 5, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 47 min |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.